Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 291, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Nov 19, 2003, 6:51 AM EST for Belmont County, Monroe County, Noble County, Ohio; Marshall County, Ohio County, Wetzel County, West Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2003, 6:51 AM EST (11:51 UTC)
- Expired
- Nov 19, 2003, 12:45 PM EST
- In force
- 6 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Belmont County, OH, Monroe County, OH, Noble County, OH, Marshall County, WV, Ohio County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 96 km from the middle of the area, began a volume at 11:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 11.9 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 533 m²/s²
- 0-3 km storm-relative helicity
- 640 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 191156 FFWPBZ OHC013-111-121-WVC051-069-103-191745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 651 AM EST WED NOV 19 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... BELMONT COUNTY IN OHIO MONROE COUNTY IN OHIO NOBLE COUNTY IN OHIO MARSHALL COUNTY IN WEST VIRGINIA OHIO COUNTY IN WEST VIRGINIA WETZEL COUNTY IN WEST VIRGINIA * UNTIL 1245 PM EST * AT 651 AM EST...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY RAIN WILL CONTINUE TO MOVE NORTHEASTWARD THROUGH THESE COUNTIES ALL MORNING. LOCATIONS THAT GET MORE THAN 1.5 INCHES OF RAIN WILL DEVELOP FLOODING IN POOR DRAINAGE AREAS WITH PONDING OF WATER ON ROADS AND UNDERPASSES. IN AREAS GETTING MORE THAN 2 INCHES OF RAIN...MORE SERIOUS FLOODING CAN BEGIN WITH SMALL STREAMS GOING OUT OF THEIR BANKS. * SOME LOCATIONS IN THE WARNING INCLUDE...BETHESDA...BRIDGEPORT... CALDWELL...NEFFS...POWHATAN POINT...WOODSFIELD...BENWOOD... MOUNDSVILLE...NEW MARTINSVILLE...HUNDRED...CLEARVIEW...GLEN DALE...PINE GROVE...TRIADELPHIA...WHEELING...AND SAINT CLAIRSVILLE <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
1 follow-up statement
000 WGUS71 KPBZ 191621 FFSPBZ OHC013-059-081-111-121-WVC009-029-051-069-103-191800- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1105 AM EST WED NOV 19 2003 FLASH FLOOD WARNINGS FOR NOBLE...MONROE...BELMONT...AND JEFFERSON COUNTIES OHIO...AND FOR HANCOCK...BROOKE...OHIO...MARSHALL...AND WETZEL COUNTIES IN THE NORTHERN WEST VIRGINIA PANHANDLE CONTINUE UNTIL 12:45 PM. THE FLASH FLOOD WARNING FOR GUERNSEY COUNTY OHIO CONTINUES UNTIL 1:00 PM. THERE HAVE BEEN NUMEROUS REPORTS OF ROADS FLOODED AND SMALL STREAMS OUT OF THEIR BANKS. IN WETZEL COUNTY WEST VIRGINIA...STATE ROUTE 20 WAS FLOODED NEAR READER. IN MARSHALL COUNTY WEST VIRGINIA...LITTLE GRAVE CREEK WAS OUT OF ITS BANKS NEAR MOUNDSVILLE. IN MONROE COUNTY OHIO...STATE ROUTE 255 WAS FLOODED NEAR ANTIOCH IN GREENE TOWNSHIP. RADAR SHOWED ADDITIONAL HEAVY RAIN WILL BE MOVING THROUGH THESE COUNTIES NEAR THE OHIO RIVER UNTIL AROUND 1:00 PM. THIS WILL CAUSE ADDITIONAL AREAS TO GET FLOODING OF ROADS...POOR DRAINAGE AREAS... AND SMALL STREAMS. LOCATIONS GETTING MORE THAN 2 INCHES CAN HAVE WIDESPREAD FLOODING. WHEN FLOODING THREATENS...GO TO HIGHER GROUND. NEVER DRIVE THROUGH FLOODING TO GET THERE. THE FAST CURRENT...LADEN WITH DEBRIS...CAN KNOCK YOU DOWN AND SWEEP YOU AWAY. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Nov 19, 4:17 AM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Nov 19, 4:17 AM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 417 AM EST WED NOV 19 2003 FRONTAL BNDRY FROM WRN LK ERIE SWD INTO WRN TN ATTM...WHILE SFC WAVE FORMING TWD ERN TN. MAIN BULK OF HVIER RAIN MVING INTO SWRN SXNS OF CWA ATTM....MORE BACK ALONG/BHND FRONT IN INDIANA. AS UPPER LOW SWINGS SLOWLY EWD TDY...PRECIP WILL CONT/PWS THRU ERLY AFTN 1.2-1.5 RANGE...CHC TSTMS AS WELL SPCLY SRN SXNS BFR UPPER TROF SWINGS THRU ERN SXNS EARLY TNGT. FLOOD WATCH REMAINS POSTED THRU EARLY TNGT DUE TO POTENTIAL OF HVY RAINS/R.O. THROUGHOUT DAY/EVENING. WILL KEEP PRECIP FAR ERN SXNS TNGT UNTIL PRECIP WINDS DOWN THERE. MDLS SHOWING LITTLE WRAP ARND WITH THIS SYSTEM...WHILE BOARD SW FLOW ALOFT WILL SET UP DURING THRS BRING DRY WX AND AOA NORMAL TEMPS INTO WKND...NEXT THREAT FOR PRECIP AGAIN MON. WINDY CONDS ERN SXNS TDY. PIT 61 38 50 38 / 90 30 10 10 HLG 62 38 50 38 / 90 30 10 10 MGW 63 40 52 40 / 100 40 10 10 ZZV 62 38 52 40 / 80 20 10 0 PHD 61 37 51 39 / 80 20 10 0 FKL 58 37 48 36 / 100 40 10 10 DUJ 57 37 47 36 / 100 40 10 10 LBE 60 38 49 38 / 100 50 10 10 BTP 60 37 49 37 / 90 30 10 10 IDI 59 38 48 37 / 100 40 10 10 ODM 62 40 48 37 / 100 60 20 10 .PBZ... MD...FLOOD WATCH UNTIL 1000 PM TONIGHT FOR ZONE MDZ001. OH...FLOOD WATCH UNTIL 1000 PM EST TONIGHT FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH UNTIL 1000 PM EST TONIGHT FOR ZONES PAZ007>009... PAZ013>016...PAZ020>023...PAZ029>032. WV...FLOOD WATCH UNTIL 1000 PM EST TONIGHT FOR ZONES WVZ001>004... WVZ012...WVZ021>023...WVZ041.
Hazardous weather outlook, Nov 19, 5:00 AM EST, 1 hour 51 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-19120- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 500 AM EST WED NOV 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A FLOOD WATCH REMAINS IN EFFECT TIL 10 PM TONIGHT. RAIN...POSSIBLY HEAVY AT TIMES TODAY...BRINGS THE POTENTIAL FOR FLOODING THROUGH THIS EVENING BEFORE...A COLD FRONT PUSHES THROUGH THE AREA. A RIVER FLOOD WATCH REMAINS IN EFFECT FOR TONIGHT FOR THE CHEAT...MONONGAHELA AND YOUGHIOGHENY RIVERS...AS A RESULT OF EXPECTED HEAVY RAINS AND RESULTANT RUNOFF FROM TODAY. .DAYS TWO THROUGH SEVEN... A RIVER FLOOD WATCH REMAINS IN EFFECT FOR THURSDAY FOR THE CHEAT...MONONGAHELA AND YOUGHIOGHENY RIVERS FROM CONTINUED EXPECTED RUNOFF FROM WEDNESDAYS HEAVY RAIN. NO HAZARDOUS WEATHER IS EXPECTED FROM DAY 3 THROUGH DAY 7 AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY.
In the hours before
Special weather statement, Nov 19, 1:13 AM EST, 5 hours 38 minutes before
OHZ039-049-057>059-068-069-190900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 113 AM EST WED NOV 19 2003 RAIN, POSSIBLY HEAVY AT TIMES, WILL BE MOVING INTO THE AREA BEFORE 130 AM FROM THE SOUTH. RAIN WILL CONTINUE THROUGHOUT THE EARLY MORNING HOURS WITH AMOUNTS UP TO AN INCH IN A FEW HOURS. PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AND LOW LYING AREAS CAN OCCUR. MOTORISTS SHOULD BE ALERT FOR LOW VISIBILITIES AND PONDING OF WATER. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS. A FLOOD WATCH CONTINUES IN EFFECT UNTIL 10 PM WEDNESDAY NIGHT.
Special weather statement, Nov 19, 4:43 AM EST, 2 hours 8 minutes before
OHZ039-040-049-050-058-059-068-069-PAZ031-WVZ001>004-012-021-022- 191230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 443 AM EST WED NOV 19 2003 RAIN, POSSIBLY HEAVY AT TIMES, WILL BE MOVING INTO THE AREA BETWEEN 5 AND 530 AM FROM THE SOUTH. RAIN WILL CONTINUE INTO THE MORNING RUSH HOUR WITH AMOUNTS UP TO 1.5 INCHES POSSIBLE IN A FEW HOURS...RESULTING IN PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AND LOW LYING AREAS QUICKLY. SHARP RISES ON STREAMS AND CREEKS CAN OCCUR RAPIDLY. MOTORISTS SHOULD BE ALERT FOR LOW VISIBILITIES AND PONDING OF WATER. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS. A FLOOD WATCH CONTINUES IN EFFECT UNTIL 10 PM TONIGHT.
Special weather statement, Nov 19, 5:12 AM EST, 1 hour 39 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-191600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 512 AM EST WED NOV 19 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH CONTINUES A FLOOD WATCH TIL 1000 PM TONIGHT FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...EXTREME NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARLAND. RAIN TODAY...MAYBE HEAVY AT TIMES TO RESULT IN FLOODING. THERE IS ALSO A CHANCE OF THUNDERSTORMS ALONG WITH GUSTY WINDS. WINDS MAY GUST TO 40 MPH OR SO ESPECIALLY IN THE RIDGE COUNTIES OF INDIANA...WESTMORELAND..AND FAYETTE IN WESTERN PENNSYLVANIA AND PRESTON AND TUCKER COUNTIES IN EXTREME NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARLAND. IF YOU LIVE ALONG A STREAM OR CREEK BE ALERT FOR RAPID WATER LEVEL RISES. DO NOT ATTEMPT TO DRIVE THROUGH ROADWAYS IF THEY BECOME FLOODED. IN ADDITION...A RIVER FLOOD WATCH IS IN EFFECT FOR TONIGHT AND THURSDAY FOR THE CHEAT...MONONGAHELA AND YOUGHIOGHENY RIVERS DUE TO EXPECTED RAPID RUNOFF FROM TODAYS RAINS. STAY TUNED FOR FURTHER UPDATES. THE SKYWARN SPOTTER NETWORK WILL BE ACTIVATED TODAY. SKYWARN SPOTTERS ARE REQUESTED TO REPORT RAINFALL AMOUNTS IN EXCESS OF 1.00 INCHES DURING THE DAY.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 7:54 AM EST | Flash Flood Warning | PBZ | Guernsey | 5 hr |
| Nov 19, 8:44 AM EST | Flash Flood Warning | PBZ | Jefferson | 4 hr |
| Nov 19, 11:31 AM EST | Flash Flood Warning | PBZ | Carroll, Columbiana, Harrison | 3 hr |
| Nov 19, 7:25 AM EST | Flash Flood Warning | PBZ | Marion, Monongalia | 6 hr |
| Nov 19, 8:22 AM EST | Flash Flood Warning | PBZ | Preston, Tucker | 5 hr |
Nearby
Flash Flood Warnings in Ohio, 2003Flash Flood Warnings in West Virginia, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.